• Announcements

t123

t123: Getting Tardive Dyskinesia and want to stop Celexa and Abilify, ASAP.

4 posts in this topic

Recently my psychiatrist upped Abilify to the max dose 30mg. I am also taking Celexa 40 mg.

 

Have been taking psychiatric drugs for 10 years now. Have tried to withdrawal by myself in the past and schizoaffective symptoms come back worse.

 

Now I am scared of taking the drugs because my tongue keeps moving back and forth in my mouth, and I am afraid of making it worse. 

 

Can I just stop the medications and when I start experiencing withdrawal symptoms, just take a smallest dose possible to alleviate the withdrawal symptoms, as I wean off them?

 

I have a family history with lots of schizophrenia, and it seemed to help with somewhat, and people said I seem better on them. But now want to try to go off and try alternative therapies/natural diets.

 

 

 

Edited by scallywag
add generic drug name tags

Share this post


Link to post

t123 -- Welcome to Surviving Antidepressants (SA)

I'm glad you found us and posted before stopping medications. Cold turkey risks difficult and extended withdrawal syndrome, as do many doctor-advised tapers which are too rapid.

Do not stop taking your medications or lower your dose by more than 10%. Please inform yourself about safe tapering and then consider slowly reducing the dose of one of your medications.
Before you begin tapering -- what you need to know

My job as a moderator is to provide you with relevant information. In order for that information to be most helpful please post more about your medication and withdrawal history.

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly?

  • Any drugs prior to 18 months ago can just be listed with start and stop years.
  • You don't need to include symptoms or diagnoses other than the initial condition that led to prescribing the first drug.
  • We ask for this information in your signature so that we can see it at a glance. A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to use the desktop or "full" version of site. Instructions are here in If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site.Instructions are in Post 8 and Post 9

When people are taking multiple medications, we ask them to do 2 things:

  1. Read the information at this linked topic: Taking multiple drugs? Which to taper first.
     
  2. Run an interactions report and post the report here. Follow the link below to check for interactions. To post the report here, select the text, copy it and paste it in a post here.
    Drugs-dot-com Drugs Interactions Checker.

Some relevant links about tapering:
Why taper by 10% of my dosage?
Tips for tapering off Abilify (aripiprazole) .
Tips for tapering off Celexa (citalopram) .

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Let us know how you are doing and please post questions about your situation or next steps here in this topic, your introduction.

Share this post


Link to post

What Scallywag said.

Share this post


Link to post

Hi t123,

 

Like you, my family history is filled with various mental illness diagnoses, and for a long time I bought the lie that the "biological" and "genetic" nature of these illnesses meant that I had to swallow poison for the rest of my life. Then one day I discovered that there was absolutely no scientific basis for this story we've been told so I started my journey of tapering off 3 different medications. It's been hard, but along the way, I have picked up some great skills that I'm sure will make these drugs totally unnecessary after withdrawal.

 

You said that others think you are better on the drugs than off. I have to wonder if it's because YOU are better or is it because THEY have an easier time dealing with you. If it's the latter, I would say that's their problem. If it is the former, just know that there are a plethora of ways to deal with overwhelming emotions. Drugs are NOT necessary, but hard work usually is.

 

Rest assured, you can come off these poisons and have a wonderful drug-free life. Your biology and genetics have not doomed you to a life of pills as some would have you believe. Just be patient, take it slow and listen to the advice of Scallywag and the others moderators. We're all rooting for you.

 

Peace, love and healing.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now